Alert archive / Kansas / Wind Advisories in 2014
Wind Advisory 32, NWS Goodland, KS
NWS Goodland, KS issued this wind advisory at Oct 12, 2014, 2:41 PM CDT for 13 counties in Kansas; Hitchcock County, Red Willow County, Nebraska; Cheyenne County, Kit Carson County, Colorado. It took effect at Oct 13, 2014, 9:00 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Oct 12, 2014, 2:41 PM CDT (19:41 UTC)
- In effect from
- Oct 13, 2014, 9:00 AM CDT
- Expired
- Oct 13, 2014, 7:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Hitchcock County, NE, Red Willow County, NE
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 7.7 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2656 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
907 WWUS73 KGLD 121941 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 141 PM MDT SUN OCT 12 2014 ...STRONG WINDS EXPECTED MONDAY... .A STRONG COLD FRONT WILL MOVE THROUGH THE REGION THIS EVENING. BEHIND THE FRONT...STRONG WINDS ARE POSSIBLE DURING THE OVERNIGHT HOURS BUT WIDESPREAD WIND GUSTS ABOVE 45 MPH ARE NOT PRESENTLY ANTICIPATED. OF GREATER CONCERN...AND WHAT THIS ADVISORY IS FOR...IS THE STRONG WINDS ANTICIPATED FROM LATE MORNING MONDAY INTO MONDAY EVENING. STRONG WINDS ALOFT MIX DOWN BEGINNING IN THE MORNING...LEADING TO WIDESPREAD WIND GUSTS OF 45 TO 60 MPH. COZ091-092-KSZ001>003-013-014-027-NEZ080-081-130400- /O.NEW.KGLD.WI.Y.0032.141013T1400Z-141014T0000Z/ KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-SHERMAN-THOMAS- WALLACE-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS... ST. FRANCIS...ATWOOD...OBERLIN...GOODLAND...COLBY... SHARON SPRINGS...TRENTON...MCCOOK 141 PM MDT SUN OCT 12 2014 ...WIND ADVISORY IN EFFECT FROM 8 AM MDT /9 AM CDT/ TO 6 PM MDT /7 PM CDT/ MONDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM MDT /9 AM CDT/ TO 6 PM MDT /7 PM CDT/ MONDAY. * PEAK WINDS...NORTH WIND GUSTS 45 TO 50 MPH * TIMING/DURATION...MID-MORNING MONDAY THROUGH MONDAY AFTERNOON * OTHER IMPACTS...PATCHY BLOWING DUST MAY REDUCE VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION IF TRAVELING. PLEASE NOTE...ON NOVEMBER 1ST WIND ADVISORIES WILL NO LONGER BE ISSUED FOR THE TRI STATE AREA. && $$ KSZ004-015-016-028-029-041-042-130400- /O.NEW.KGLD.WI.Y.0032.141013T1400Z-141014T0000Z/ NORTON-SHERIDAN-GRAHAM-LOGAN-GOVE-GREELEY-WICHITA- INCLUDING THE CITIES OF...NORTON...HOXIE...HILL CITY...OAKLEY... QUINTER...TRIBUNE...LEOTI 141 PM MDT SUN OCT 12 2014 ...WIND ADVISORY IN EFFECT FROM 8 AM MDT /9 AM CDT/ TO 6 PM MDT /7 PM CDT/ MONDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM MDT /9 AM CDT/ TO 6 PM MDT /7 PM CDT/ MONDAY. * PEAK WINDS...NORTH WIND GUSTS 50 TO 60 MPH * TIMING/DURATION...MID-MORNING MONDAY THROUGH MONDAY AFTERNOON * OTHER IMPACTS...PATCHY BLOWING DUST MAY REDUCE VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION IF TRAVELING. PLEASE NOTE...ON NOVEMBER 1ST WIND ADVISORIES WILL NO LONGER BE ISSUED FOR THE TRI STATE AREA. && $$
4 follow-up statements
612 WWUS73 KGLD 130331 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 931 PM MDT SUN OCT 12 2014 ...STRONG WINDS EXPECTED MONDAY... .A STRONG COLD FRONT WILL MOVE THROUGH THE REGION THIS EVENING. BEHIND THE FRONT...STRONG WINDS ARE POSSIBLE DURING THE OVERNIGHT HOURS BUT WIDESPREAD WIND GUSTS ABOVE 45 MPH ARE NOT PRESENTLY ANTICIPATED. OF GREATER CONCERN...AND WHAT THIS ADVISORY IS FOR... IS THE STRONG WINDS ANTICIPATED FROM LATE MORNING MONDAY INTO MONDAY EVENING. STRONG WINDS ALOFT MIX DOWN BEGINNING IN THE MORNING...LEADING TO WIDESPREAD WIND GUSTS OF 45 TO 60 MPH. COZ091-092-KSZ001>003-013-014-027-NEZ080-081-131200- /O.CON.KGLD.WI.Y.0032.141013T1400Z-141014T0000Z/ KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-SHERMAN-THOMAS- WALLACE-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS... ST. FRANCIS...ATWOOD...OBERLIN...GOODLAND...COLBY... SHARON SPRINGS...TRENTON...MCCOOK 931 PM MDT SUN OCT 12 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM MDT /9 AM CDT/ TO 6 PM MDT /7 PM CDT/ MONDAY... * PEAK WINDS...NORTH WIND GUSTS 45 TO 50 MPH * TIMING/DURATION...MID-MORNING MONDAY THROUGH MONDAY AFTERNOON * OTHER IMPACTS...PATCHY BLOWING DUST MAY REDUCE VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION IF TRAVELING. PLEASE NOTE...ON NOVEMBER 1ST WIND ADVISORIES WILL NO LONGER BE ISSUED FOR THE TRI STATE AREA. && $$ KSZ004-015-016-028-029-041-042-131200- /O.CON.KGLD.WI.Y.0032.141013T1400Z-141014T0000Z/ NORTON-SHERIDAN-GRAHAM-LOGAN-GOVE-GREELEY-WICHITA- INCLUDING THE CITIES OF...NORTON...HOXIE...HILL CITY...OAKLEY... QUINTER...TRIBUNE...LEOTI 931 PM MDT SUN OCT 12 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM MDT /9 AM CDT/ TO 6 PM MDT /7 PM CDT/ MONDAY... * PEAK WINDS...NORTH WIND GUSTS 50 TO 60 MPH * TIMING/DURATION...MID-MORNING MONDAY THROUGH MONDAY AFTERNOON * OTHER IMPACTS...PATCHY BLOWING DUST MAY REDUCE VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION IF TRAVELING. PLEASE NOTE...ON NOVEMBER 1ST WIND ADVISORIES WILL NO LONGER BE ISSUED FOR THE TRI STATE AREA. && $$
613 WWUS73 KGLD 131121 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 521 AM MDT MON OCT 13 2014 ...STRONG WINDS EXPECTED TODAY... .WITH THE PASSAGE OF A STRONG COLD FRONT YESTERDAY...STRONG WINDS ARE EXPECTED ACROSS MUCH OF THE TRI STATE REGION FROM LATE MORNING INTO THE EARLY EVENING BEFORE TAPERING OFF. COZ091-092-KSZ001>003-013-014-027-NEZ080-081-140000- /O.CON.KGLD.WI.Y.0032.141013T1400Z-141014T0000Z/ KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-SHERMAN-THOMAS- WALLACE-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS... ST. FRANCIS...ATWOOD...OBERLIN...GOODLAND...COLBY... SHARON SPRINGS...TRENTON...MCCOOK 521 AM MDT MON OCT 13 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS EVENING... * PEAK WINDS...NORTH WIND GUSTS 45 TO 50 MPH. * TIMING/DURATION...MID-MORNING THROUGH THIS AFTERNOON. * OTHER IMPACTS...PATCHY BLOWING DUST MAY REDUCE VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION IF TRAVELING. PLEASE NOTE...ON NOVEMBER 1ST WIND ADVISORIES WILL NO LONGER BE ISSUED FOR THE TRI STATE AREA. && $$ KSZ004-015-016-028-029-041-042-140000- /O.CON.KGLD.WI.Y.0032.141013T1400Z-141014T0000Z/ NORTON-SHERIDAN-GRAHAM-LOGAN-GOVE-GREELEY-WICHITA- INCLUDING THE CITIES OF...NORTON...HOXIE...HILL CITY...OAKLEY... QUINTER...TRIBUNE...LEOTI 521 AM MDT MON OCT 13 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS EVENING... * PEAK WINDS...NORTH WIND GUSTS OF 50 TO 55 MPH. * TIMING/DURATION...MID-MORNING THROUGH THIS AFTERNOON. * OTHER IMPACTS...PATCHY BLOWING DUST MAY REDUCE VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION IF TRAVELING. PLEASE NOTE...ON NOVEMBER 1ST WIND ADVISORIES WILL NO LONGER BE ISSUED FOR THE TRI STATE AREA. && $$
996 WWUS73 KGLD 131912 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 112 PM MDT MON OCT 13 2014 ...STRONG WINDS THIS AFTERNOON FROST POSSIBLE TONIGHT... .STRONG WINDS WILL BEGIN TO DIMINISH LATER THIS AFTERNOON AS HIGH PRESSURE BEGINS TO BUILD INTO THE REGION. LIGHT WINDS AND CLEAR SKIES TONIGHT WILL ALLOW TEMPERATURES TO DROP TO THE LOWER AND MIDDLE 30S ACROSS THE REGION...WITH PATCHY FROST POSSIBLE AT LOW LYING AREAS AND SHELTERED LOCATIONS. COZ091-092-KSZ001>003-013-014-027-NEZ080-081-140315- /O.NEW.KGLD.FR.Y.0006.141014T0600Z-141014T1500Z/ /O.CON.KGLD.WI.Y.0032.000000T0000Z-141014T0000Z/ KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-SHERMAN-THOMAS- WALLACE-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS... ST. FRANCIS...ATWOOD...OBERLIN...GOODLAND...COLBY... SHARON SPRINGS...TRENTON...MCCOOK 112 PM MDT MON OCT 13 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS EVENING... ...FROST ADVISORY IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/ TONIGHT TO 9 AM MDT /10 AM CDT/ TUESDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/ TONIGHT TO 9 AM MDT /10 AM CDT/ TUESDAY. * TEMPERATURES...LOWER TO MIDDLE 30S TONIGHT THROUGH TUESDAY MORNING. * PEAK WINDS...NORTH WIND GUSTS AROUND 45 MPH THIS AFTERNOON. * OTHER IMPACTS...PATCHY BLOWING DUST MAY REDUCE VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION IF TRAVELING. PLEASE NOTE...ON NOVEMBER 1ST WIND ADVISORIES WILL NO LONGER BE ISSUED FOR THE TRI STATE AREA. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ KSZ028-041-042-140315- /O.NEW.KGLD.FR.Y.0006.141014T0600Z-141014T1500Z/ /O.CON.KGLD.WI.Y.0032.000000T0000Z-141014T0000Z/ LOGAN-GREELEY-WICHITA- INCLUDING THE CITIES OF...OAKLEY...TRIBUNE...LEOTI 112 PM MDT MON OCT 13 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS EVENING... ...FROST ADVISORY IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/ TONIGHT TO 9 AM MDT /10 AM CDT/ TUESDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/ TONIGHT TO 9 AM MDT /10 AM CDT/ TUESDAY. * TEMPERATURES...LOWER TO MIDDLE 30S TONIGHT THROUGH TUESDAY MORNING. * PEAK WINDS...NORTH WIND GUSTS AROUND 45 MPH THIS AFTERNOON. * OTHER IMPACTS...PATCHY BLOWING DUST MAY REDUCE VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION IF TRAVELING. PLEASE NOTE...ON NOVEMBER 1ST WIND ADVISORIES WILL NO LONGER BE ISSUED FOR THE TRI STATE AREA. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ COZ090-NEZ079-140315- /O.NEW.KGLD.FR.Y.0006.141014T0600Z-141014T1500Z/ YUMA-DUNDY- INCLUDING THE CITIES OF...YUMA...WRAY...BENKELMAN 112 PM MDT MON OCT 13 2014 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT TUESDAY. * TEMPERATURES...LOWER TO MIDDLE 30S. * TIMING/DURATION...TONIGHT THROUGH TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ KSZ004-015-016-029-140000- /O.CON.KGLD.WI.Y.0032.000000T0000Z-141014T0000Z/ NORTON-SHERIDAN-GRAHAM-GOVE- INCLUDING THE CITIES OF...NORTON...HOXIE...HILL CITY...QUINTER 112 PM MDT MON OCT 13 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * PEAK WINDS...NORTH WIND GUSTS AROUND 45 MPH. * TIMING/DURATION...THIS AFTERNOON. * OTHER IMPACTS...PATCHY BLOWING DUST MAY REDUCE VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION IF TRAVELING. PLEASE NOTE...ON NOVEMBER 1ST WIND ADVISORIES WILL NO LONGER BE ISSUED FOR THE TRI STATE AREA. && $$
400 WWUS73 KGLD 140006 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 606 PM MDT MON OCT 13 2014 ...FROST POSSIBLE TONIGHT... .LIGHT WINDS AND CLEAR SKIES TONIGHT WILL ALLOW TEMPERATURES TO DROP TO THE LOWER AND MIDDLE 30S ACROSS THE REGION...WITH PATCHY FROST POSSIBLE AT LOW LYING AREAS AND SHELTERED LOCATIONS. COZ091-092-KSZ001>003-013-014-027-028-041-042-NEZ080-081-141030- /O.EXP.KGLD.WI.Y.0032.000000T0000Z-141014T0000Z/ /O.CON.KGLD.FR.Y.0006.141014T0600Z-141014T1500Z/ KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-SHERMAN-THOMAS- WALLACE-LOGAN-GREELEY-WICHITA-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS... ST. FRANCIS...ATWOOD...OBERLIN...GOODLAND...COLBY... SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI...TRENTON...MCCOOK 606 PM MDT MON OCT 13 2014 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/ TONIGHT TO 9 AM MDT /10 AM CDT/ TUESDAY... ...WIND ADVISORY HAS EXPIRED... * TEMPERATURES...LOWER TO MIDDLE 30S TONIGHT THROUGH TUESDAY MORNING. * TIMING/DURATION...TONIGHT THROUGH TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ KSZ004-015-016-029-140115- /O.EXP.KGLD.WI.Y.0032.000000T0000Z-141014T0000Z/ NORTON-SHERIDAN-GRAHAM-GOVE- INCLUDING THE CITIES OF...NORTON...HOXIE...HILL CITY...QUINTER 606 PM MDT MON OCT 13 2014 ...WIND ADVISORY HAS EXPIRED... WIND SPEEDS HAVE DECREASED BELOW ADVISORY LEVELS. THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$ COZ090-NEZ079-141030- /O.CON.KGLD.FR.Y.0006.141014T0600Z-141014T1500Z/ YUMA-DUNDY- INCLUDING THE CITIES OF...YUMA...WRAY...BENKELMAN 606 PM MDT MON OCT 13 2014 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT TUESDAY... * TEMPERATURES...LOWER TO MIDDLE 30S. * TIMING/DURATION...TONIGHT THROUGH TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Oct 12, 12:32 PM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, Oct 12, 12:32 PM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 1132 AM MDT SUN OCT 12 2014 .UPDATE... ISSUED AT 533 AM MDT SUN OCT 12 2014 FORECAST HAS BEEN UPDATED TO ACCOUNT FOR PATCHY FOG THAT HAS DEVELOPED OVER A SMALL PORTION OF THE CWA. LATEST OBSERVATIONS SHOWING SOME FOG OVER EASTERN COLORADO WHERE VEIL OF CLEARING HAS OCCURRED AND IS SHIFTING EAST INTO KANSAS. T/TD DEPRESSION LOWEST IN THESE AREAS VERSUS EASTERN ZONES SO HAVE MENTIONED IN FORECAST OVER NEXT FEW HOURS. OTHERWISE...FORECAST IN GOOD SHAPE WITH TEMPS IN THE 40S AND A FEW SPOT -RW SHOWING UP ON RADAR. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 254 AM MDT SUN OCT 12 2014 FOR TODAY INTO TONIGHT...THE TRI STATE REGION WILL HAVE WIND BEING THE MAJOR WX FACTOR. THIS WILL OCCUR DUE TO LEE-SIDE TROUGH ON THE EAST SIDE OF THE ROCKIES...SHIFTING SLOWLY EASTWARD INTO THE PLAINS REGION. INITIALLY...CWA WILL SEE STRONG SOUTHERLY FLOW AHEAD OF TROUGH THRU THE DAY...TRANSITIONING FROM WEST TO EAST TO A NORTHERLY FETCH. WITH STRONG RIDGE TO OUR EAST AND TROUGH BANKED UP AGAINST THE ROCKIES...GRADIENT WINDS WILL INCREASE DURING THE DAY. LOOKING FOR WINDY CONDITIONS AS 15-25 MPH WITH GUSTS TO 40 MPH WILL OVERSPREAD THE AREA...WHICH WILL BE BELOW ADVISORY CRITERIA AT THIS TIME. OTHER FACTOR WITH THIS SYSTEM PASSAGE WILL BE EXPECTED PRECIP WITH SFC FROPA. LIGHT PRECIP WILL BEGIN TO DEVELOP OVER WESTERN ZONES DURING THE DAY...OVERSPREADING REGION TOWARDS EVENING. LOOKING FOR PRECIP IN TWO SURGES...ONE OF WHICH WILL OCCUR DURING THE DAY WITH SHOWERS AND MINOR CHANCES FOR TRW WITH WEAK INSTABILITY OVER AREA. STRONG CAA WILL PUSH DOWN BEHIND TROUGH AND PASS ACROSS THE AREA OVERNIGHT TONIGHT WITH ANOTHER ROUND OF SHOWERS ALONG WITH A DROP IN TEMPS. WITH DAYTIME HIGHS ONLY REACHING INTO THE 60S...CLOUD COVER WITH EXPECTED PRECIPITATION WILL HOLD OVERNIGHT LOWS IN THE 40S. .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 254 AM MDT SUN OCT 12 2014 GOING INTO MONDAY MORNING...WINDY CONDITIONS PERSIST ACROSS THE ENTIRE CWA AS REGION LIES BETWEEN EXITING FRONT/SHORTWAVE...AND STRONG SFC RIDGE COMING OFF THE ROCKIES. THESE TWO SYNOPTIC FEATURES WILL KEEP A STRONG NORTHERLY GRADIENT OVER THE AREA THRU THE DAYTIME HOURS...TAPERING OFF GOING INTO MONDAY NIGHT. THAT SAID...LATEST MODEL GUIDANCE ON BUFKIT DOES SHOW POTENTIAL FOR MIXING DOWN OF NEAR ADVISORY NUMBERS IN THE 50 MPH RANGE. THE POTENTIAL TO MIX/NOT TO MIX DOWN WILL BE FACTOR IN ADVISORY POTENTIAL. WITH SOME UNCERTAINTY HAVE ONLY INCREASED WINDS TO THE 40-45 MPH STAGE JUST BELOW ADVISORY. TIGHT CUTOFF TO PRECIP WITH FRONT WILL ONLY HAVE SE ZONES SEEING A FEW -RW EARLY MONDAY MORNING BEFORE ENDING. FOR MONDAY NIGHT ON THROUGH TUESDAY NIGHT...NICE STRETCH OF WEATHER STARTS AS HIGH PRESSURE ROLLS OFF THE ROCKIES AND CRESTS OF THE PLAINS REGION. LOOKING FOR HIGHS IN THE 60S FOR MONDAY AS CWA UNDER CAA WITH NORTHERLY FETCH...THEN TRANSITION TO L70S FOR TUESDAY DUE TO STRONGER SUBSIDENCE AND WINDS TAPERING OFF. OVERNIGHT LOWS RANGE IN THE 30S AS SKIES WILL BE CLEARING OUT ALLOWING FOR RADIATIONAL COOLING TO ENCOMPASS REGION. LATE WEEK AND INTO NEXT WEEKEND WILL BE DRY AND SEASONABLE...GREAT FALL WEATHER TO ENJOY THE OUTDOORS. WEDNESDAY AND THURSDAY WILL BE THE WARMEST DAYS DUE TO SOUTHWESTERLY FLOW LEADING TO WARM AIR ADVECTION AT MID/LOW LEVELS...WITH HIGHS APPROACHING THE LOW 80S. COLD FRONT LATE THURSDAY DROPS TEMPERATURES DOWN CLOSER TO NORMAL /MID 60S/ ON FRIDAY BEFORE WARMING UP AGAIN TO THE UPPER 60S/LOW 70S ON SATURDAY. A FEW CLOUDS THURSDAY INTO FRIDAY WITH THE COLD FRONT BUT OTHERWISE CLEAR SKIES AND LIGHT WINDS THROUGHOUT THE PERIOD WITH NEAR-NIL POPS. MODEL AGREEMENT IS FAIRLY GOOD FOR THE TIME RANGE...THE ONLY UNCERTAINTIES ARE WITH RESPECT TO TEMPS ON WED/THURS AND JUST HOW WARM WE WILL GET. COULD EASILY SEE HIGHS IN THE LOW TO EVEN MID 80S ON WEDNESDAY. WHILE GEM/GFS/ECMWF ARE IN FAIRLY GOOD AGREEMENT THE RECENT TREND IS A LITTLE ON THE COOL SIDE...AND THE GEFS ENSEMBLE MEAN HAS COOLER THAN THE DETERMINISTIC GFS THE PAST TWO RUNS....WITH 850MB TEMPS STRUGGLING TO REACH 20 C. SO WHILE THE POTENTIAL IS THERE FOR HIGHS IN THE LOW 80S...TREND IS MORE LIKE MID TO UPPER 70S ON WEDNESDAY. THURSDAY HIGHS LOOK TO BE IN THE MID 70S...AND PREVIOUS CONCERNS ABOUT A LATER COLD FRONT PASSAGE /AND THUS HIGHER TEMPS/ HAVE LESSENED WITH RECENT RUNS. FRI/SAT LOOKS ON THE MILD SIDE OF NORMAL...UPPER 60S TO LOW 70S. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 1132 AM MDT SUN OCT 12 2014 STRONG SYSTEM PASSES THROUGH DURING THIS TAF PERIOD...BRINGING SHOWERS/STORMS THIS AFTERNOON/EVENING AND STRONG NORTH WINDS ONCE A COLD FRONT PUSHES THROUGH. SHOWERS/STORMS BEGINNING TO DEVELOP AROUND DENVER METRO AS TROUGH PUSHES IN. ADDITIONAL DEVELOPMENT ANTICIPATED WITH IMPACTS FELT THIS AFTERNOON. KMCK SHOULD SEE ACTIVITY LATER AND CURRENT VICINITY ACTIVITY WILL EXIT NORTHEAST. COLD FRONT MOVES THROUGH THIS EVENING WITH GUSTY WINDS EXPECTED ALL NIGHT. TOMORROW MORNING...NOTICEABLE INCREASE IN NORTH WINDS IS ANTICIPATED AS STRONGER GUSTS ALOFT MIX DOWN UNDER CLEAR SKIES. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && UPDATE...JN SHORT TERM...JN LONG TERM...JN/JJM AVIATION...RRH
Hazardous weather outlook, Oct 12, 11:19 AM CDT, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1019 AM MDT SUN OCT 12 2014 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-131630- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1019 AM MDT SUN OCT 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE AREA THIS AFTERNOON AND EVENING. SOME OF THESE THUNDERSTORMS COULD BECOME STRONG TO SEVERE WITH DAMAGING WINDS AS THE MAIN THREAT. A STRONG COLD FRONT MOVES THROUGH THIS EVENING WITH WIND GUSTS TO 45 MPH POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NORTH WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 55 MPH ARE POSSIBLE DURING THE DAY MONDAY. THE STRONGEST WINDS ARE EXPECTED LATE IN THE MORNING TO MID-AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.
Nearby
Wind Advisories in Kansas, 2014Wind Advisories in Nebraska, 2014Wind Advisories in Colorado, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.